MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: clinical nurse supervisor.Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an open-end ureteral catheter broke off about 25-30cm from the distal end, in a patient.The doctor did encounter some resistance while removing the catheter before the break.The broken piece was able to be retrieved without injury to the patient.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No new patient or event information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported an open-end ureteral catheter separated about 25-30cm from the distal end whilst in the patient.The doctor encountered some resistance "coming out" before the separation occurred.The broken piece were able to be retrieved without injury to the patient.The catheter was not retained after the event.A document based investigation was performed including a review of complaint history, device history record, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was not returned and review of the north america distribution center found no remaining product in stock for the lot, so a device failure could not be carried out of the complaint device or related device.A review of the device history did not identify any related anomalies.Controls were found to be in place including a visual inspection of the catheter prior to shipment.There is no evidence that suggests the product was not manufactured to specification and no other complaints have been reported for the same lot.The complaint device was disposed of and the description is limited, consequently there is not enough evidence available to make a conclusive determination of the cause of the complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9602492
Report Number1820334-2020-00142
Device Sequence Number18963830
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)220315(10)9594989
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number9594989
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1